CSN Login
Members Online: 15

question about Tamoxifen?

maggie's picture
maggie
Posts: 77
Joined: Sep 2000

Hey ladies! I have been on Tamoxifen for a year now and have gained so much weight. Has anyone else had this problem? I have been trying to lose some weight and it is so hard. I am also in menopause & I read in a Living Beyond Breast cancer book that it is harder to lose weight. Any suggestions? thanks, Maggie

pamtriggs's picture
pamtriggs
Posts: 408
Joined: Sep 2000

Hi Maggie. Ellen is right. I've always been what you might call a big girl but I've put on heaps since I went on Tamoxifen 5+ months ago. I fianlly managed to lose a couple of pounds by being very strong with myself but Christmas ruined all that. Like Ellen I work with a bunch of chocaholics too. Not that I'm one of course. Also I think we just slow down at menopause anyway so you have to make a conscious effort to walk or exercise more. With the natural decrease in estrogen at menopause your metabolism slows anyway & Tamoxifen just does it more & faster. So just try to keep it within bounds (look whose talking here - she who is fast approaching blimp stage) and decide do you want to be a live tubby or a dead skeleton! Love & hugs. Pam

mjdp2's picture
mjdp2
Posts: 142
Joined: Nov 2000

Hi Maggie, I read that book too and found it very helpful. I lost weight by counting calories and exercising
more. I was 140 lbs and was close to being overwt for my short 5'3" small frame. So I started consuming
only up tp 1500 calories a day eating 250 calories at 2 hour intervals. Cut out sodas and drank water and chips but still
squeeze in a few chocolates. Having been eating brothy soups and salads with lowfat dressings.
My big problem now is to cut out dairy products (as they might be promoting breast cancer) as I
always loved ice crm, cheese and yogurt.
Margaret

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network